Alert archive / Georgia / Tornado Warnings in 2025

Tornado Warning 3, NWS Jacksonville, FL

March 16, 2025Bacon County, Coffee County, Jeff Davis County, Georgia

NWS Jacksonville, FL issued this tornado warning at Mar 16, 2025, 8:13 AM EDT for Bacon County, Coffee County, Jeff Davis County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 16, 2025, 8:13 AM EDT (12:13 UTC)
Expired
Mar 16, 2025, 8:45 AM EDT
In force
32 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Bacon County, GA, Coffee County, GA, Jeff Davis County, GA

The radar

The Moody AFB radar (KVAX), 97 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 2:18 AM EDTTornado WatchSPC9 hr
Mar 16, 8:04 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 0.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 454 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
454 m²/s²
0-3 km storm-relative helicity
479 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

232 
WFUS52 KJAX 161213
TORJAX
GAC005-069-161-161245-
/O.NEW.KJAX.TO.W.0003.250316T1213Z-250316T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
813 AM EDT Sun Mar 16 2025

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Central Coffee County in southeastern Georgia...
  Northwestern Bacon County in southeastern Georgia...
  Southwestern Jeff Davis County in southeastern Georgia...

* Until 845 AM EDT.

* At 813 AM EDT, a severe thunderstorm capable of producing a tornado
  was located near Broxton, moving northeast at 60 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  West Green around 820 AM EDT.

Other locations impacted by this tornadic thunderstorm include
Denton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3175 8254 3175 8255 3174 8255 3173 8252
      3171 8252 3171 8250 3162 8243 3147 8288
      3159 8299 3185 8262
TIME...MOT...LOC 1213Z 236DEG 52KT 3158 8285 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

PK
2 follow-up statements
776 
WWUS52 KJAX 161231
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
831 AM EDT Sun Mar 16 2025

GAC005-069-161-161245-
/O.CON.KJAX.TO.W.0003.000000T0000Z-250316T1245Z/
Coffee GA-Bacon GA-Jeff Davis GA-
831 AM EDT Sun Mar 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR EAST
CENTRAL COFFEE...NORTHWESTERN BACON AND SOUTHWESTERN JEFF DAVIS
COUNTIES...

At 831 AM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Graham, moving northeast at 60 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Coffee, northwestern Bacon and southwestern Jeff Davis
Counties, including the following locations... Denton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3175 8254 3175 8255 3174 8255 3173 8252
      3171 8252 3171 8250 3162 8243 3153 8269
      3168 8286 3185 8262
TIME...MOT...LOC 1231Z 236DEG 52KT 3173 8259 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

PK
841 
WWUS52 KJAX 161244
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
844 AM EDT Sun Mar 16 2025

GAC005-069-161-161254-
/O.EXP.KJAX.TO.W.0003.000000T0000Z-250316T1245Z/
Coffee GA-Bacon GA-Jeff Davis GA-
844 AM EDT Sun Mar 16 2025

...THE TORNADO WARNING FOR EAST CENTRAL COFFEE...NORTHWESTERN BACON
AND SOUTHWESTERN JEFF DAVIS COUNTIES WILL EXPIRE AT 845 AM EDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1000 AM EDT for southeastern
Georgia. A Tornado Watch also remains in effect until 300 PM EDT for
southeastern Georgia.

&&

LAT...LON 3175 8254 3175 8255 3174 8255 3173 8252
      3171 8252 3171 8250 3162 8243 3153 8269
      3168 8286 3185 8262
TIME...MOT...LOC 1244Z 236DEG 52KT 3182 8243 

$$

PK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 16, 7:18 AM EDT, 55 minutes earlier.

Area forecast discussion, Mar 16, 7:18 AM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
718 AM EDT Sun Mar 16 2025

...New AVIATION...

.NEAR TERM...
(Today through Tonight)
Issued at 310 AM EDT Sun Mar 16 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Strong mid/upper level trough continues to shift slowly eastward
over the central U.S. heading into the Midwest and eastern U.S.
this morning. A strong cold front continues to progress eastward
with radar mosaic showing substantial precip/convection from the
TN valley southward to the Gulf coast over the western FL
panhandle.

The strong cold front will head into our area this morning bringing
widespread showers and embedded strong to possibly severe storms.
We recently issued a tornado watch for 3 counties in southeast GA
with storms arriving there by about 6-7 AM. More watches may be needed
later this morning. It's worth noting the timing of precip is not an
all day event with most locations seeing precip occurring for about
3-6 hours as the system heads eastward at about 45 mph. With the
daytime heating, MLCAPE reaches upwards of 1500-2000 J/kg and
combined with bulk shear 45-60 kt, some storms may be severe with
all hazards on the table. SPC continues to show a slight risk of
severe storms during the day for the entire area. Storm hazards
include damaging wind gusts of up to 70 mph, marginally severe
hail, and an isolated tornado. SRH values through 0-3 km of about
300 is noted in the model soundings but oriented generally from
eastern parts of southeast GA to near the JAX metro area, and the
Suwannee Valley. Late in the day, showers and a few storms will be
diminishing from about St Johns to Putnam and Marion counties by
early evening with best dynamic pretty far removed from the precip
so organization of storms should generally be weaker but still
capable of producing a brief occurrence of strong/severe wx. As
far as sfc wind fields, breezy/windy conditions expected with
south- southwest winds increasing quickly by mid morning to 15-25
mph with gusts of 25-35 mph. Main area where gusts have the
potential to reach wind advisory criteria is across the srn most
zones. Have opted to include a wind advisory Marion, Putnam, and
Flagler counties based combination of deep mixing there and
southwest winds aloft of about 40 kt. Precip amounts generally 0.5
to 1 inch, with locally higher amounts of about 1.5 inches
possible.

By mid evening, showers and storms are expected to be offshore
and/or south of the forecast area. Clearing skies expected
tonight and cooler temperatures will filter into the area with
temps falling into the upper 40s and lower 50s with northwest
winds slowly diminishing.

&&

.SHORT TERM...
(Monday through Wednesday night)
Issued at 310 AM EDT Sun Mar 16 2025

A ridge of high pressure will begin to move overhead at the start
of the upcoming week after the fropa during the early predawn
hours on Monday. High pressure remains overhead into midweek. A
low pressure system will moving across the Great Lakes region will
drag an associated frontal system across the southeastern CONUS
by Wednesday. The cold front will near SE GA by evening hours on
Wednesday.

Monday, drier air and cooler temperatures will return to the area as
breezy northwesterly winds, around 10-15 mph with gusts up to 20
mph, develop after the cold front's passage. Daytime highs in the
low/mid 60s over SE GA and Suwannee Valley region, upper 60s/lower
70s for the rest of NE FL and coastal locations. Monday night,
winds begin to relax and shift to become northeasterly by Tuesday
morning. Lows will dip into the lower 40s for most locations, mid
40s to lower 50s along coastal locations.

Tuesday, the high pressure overhead will result in winds to shift
to be in very dry conditions as min RHs will dip into the upper
20s across most of the area. Temperatures will warm a bit as
daytime highs will be around the mid 70s for most locations with
warmer locations along north central FL. The onshore breeze will
keep coastal locations in the upper 60s to lower 70s. By the
overnight hours, lows will be in the lower 40s area-wide, warmer
lows with temperatures in the upper 40 to lower 50s.

Wednesday, mostly southerly winds will develop as the high pressure
shifts away towards the Atlantic. Warmer air advecting into the
area will bring highs in the lower 80s across inland locations,
while the coastal breeze will keep coastal locations around the
mid to upper 70s. Very dry conditions will again be area-wide with
min RHs in the mid 20s. Wednesday night, a cold front will begin
to move into SE GA. As of now, precipitation chances remain on the
low end for northwestern counties of SE GA late Wednesday night.

&&

.LONG TERM...
(Thursday through Saturday)
Issued at 310 AM EDT Sun Mar 16 2025

The cold front will through the area on Thursday, clearing south
of NE FL by Thursday night. Low chances of precipitation during
the morning hours on Thursday as the front moves through. High
pressure builds into the region behind the cold front on Friday,
bringing dry conditions into the weekend as the high pressure
settles over the region. Behind the cold front, daytime highs will
cool a bit compared to Wednesday as temperatures will be around
the upper 60s to lower 70s the second half of the work week. By
Saturday, temperatures will warm up as winds shift to be from the
south.

&&

.AVIATION...
(12Z TAFS)
Issued at 712 AM EDT Sun Mar 16 2025

No major changes as line of broken strong to severe storms will
track towards the local TAF sites and impact with IFR VSBYS/CIGS
and wind gusts to around 40 knots. Timing still mainly in the
16-20Z time frame. Some MVFR CIGS and increasing South winds at
15G25 knots ahead of this feature before storms reach the TAF
sites. Lingering showers and a mix of MVFR/VFR CIGS in the 21-01Z
time frame behind the squall line with decreasing SW winds to
10-15 knots. Clearing skies and wind shift to the W-NW with
increase to 14G21 knots at local TAF sites in the 04-07Z time
frame with lagging frontal passage which will last through the end
of the TAF period.

&&

.MARINE...
Issued at 310 AM EDT Sun Mar 16 2025

Fairly strong southerly flow continues tonight and into Sunday
morning ahead of the approaching cold front with winds of about
20-25 kt. Occasional gusts of gale force are possible. Should see
showers and storms with a broken squall line moving into the
coastal waters starting noon-1 PM, Duval county northward, then
south of Duval from 1-7PM, with lingering precip showers and
isolated t-storms 7pm to midnight. With the front moving east of
the waters early tonight, winds will become southwest to west at
about 20 kt and then wind turn northwest toward 3-4AM, and
forecast to increase a bit again to 20-25 kt. Northwest to north
winds near 20 kt likely Mon night as high pressure west of the
area starting to impinge on the area. Winds winds start to
diminish on Tuesday as high pressure builds into the region from
the west and settles over the local waters by Wednesday and while
the wind speeds will drop, the seas will be much slower to diminish
and expect headlines to continue across the offshore waters. As
the high pressure over the area early Wed moves east of the waters
Wed night, the next mainly dry cold frontal system moves in
Thursday. Another increase expected in winds with this feature.

Rip Currents: A high risk of rip currents today due to the strong
south to southeast flow and rough and dangerous rip currents.
Risk appears to tap down to moderate Monday as flow becomes strong
offshore, but swells remain elevated.

&&

.FIRE WEATHER...
Issued at 310 AM EDT Sun Mar 16 2025

Today, a strong cold front will bring strong to severe thunderstorms
across the area, as well as gusty southwesterly winds ahead of
its passage. Rainfall totals are forecast to be about 0.5-1.0"
with this system today. Patchy high daytime dispersion is expected
today, and again on Monday as breezy winds shift to
northwesterly. Drier air over the area will bring critical RH
values during the upcoming work-week as minRH will range in the
20-30% range on Monday through Wednesday. Winds will begin to
lessen on Tuesday as high pressure settles overhead.

&&

.HYDROLOGY...
Issued at 310 AM EDT Sun Mar 16 2025

Minor flooding continues on the St Marys River at Macclenny.
Water level is forecast to diminish to just below minor flood
stage late Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  79  48  64  40 /  90   0   0   0
SSI  75  51  65  46 /  90  10   0   0
JAX  81  51  67  43 /  90  10   0   0
SGJ  83  54  68  47 /  80  40   0   0
GNV  80  50  68  42 /  90  10   0   0
OCF  83  51  69  41 /  80  30   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from 11 AM this morning to 5 PM EDT this afternoon
     for FLZ038-137-138-140-237-240-340.

     High Rip Current Risk through late tonight for FLZ124-125-133-
     138.

GA...High Rip Current Risk through late tonight for GAZ154-166.

AM...Small Craft Advisory until 4 PM EDT this afternoon for AMZ450-
     452-454.

     Small Craft Advisory until 5 AM EDT Tuesday for AMZ470-472-474.

&&

In the hours before

Special weather statement, Mar 16, 7:15 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
715 AM EDT Sun Mar 16 2025

GAZ132>136-149-161215-
Bacon GA-Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-Wayne GA-
715 AM EDT Sun Mar 16 2025

...A STRONG THUNDERSTORM WILL IMPACT COFFEE...NORTHWESTERN
ATKINSON...NORTHWESTERN BACON...NORTHWESTERN WAYNE...JEFF DAVIS AND
APPLING COUNTIES THROUGH 815 AM EDT...

At 715 AM EDT, Doppler radar was tracking a strong thunderstorm near
Enigma, or 7 miles east of Tifton, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pridgen, Graham, Broxton, Nicholls, Baxley, Denton, Ambrose,
Snipesville, Willacoochee, and Douglas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3197 8243 3190 8219 3191 8213 3189 8212
      3190 8211 3186 8212 3182 8202 3178 8198
      3130 8305 3140 8314 3146 8315 3151 8308
      3161 8306 3166 8300 3179 8299 3178 8287
      3192 8268 3196 8256
TIME...MOT...LOC 1115Z 240DEG 49KT 3147 8338

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

PK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 7:15 AM EDTSpecial Weather StatementJAXAppling, Coffee, Jeff Davis60 min
Mar 16, 7:38 AM EDTSevere Thunderstorm WarningJAXAppling, Atkinson, Bacon, Coffee, Jeff Davis52 min
Mar 16, 8:24 AM EDTSpecial Weather StatementJAXAtkinson51 min
Mar 16, 8:29 AM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Coffee, Jeff Davis, Wayne46 min
Mar 16, 8:43 AM EDTTornado WarningJAXAppling, Bacon21 min
Mar 16, 8:46 AM EDTSpecial Weather StatementJAXEchols44 min
Mar 16, 8:56 AM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch, Coffee, Ware34 min
Mar 16, 9:01 AM EDTTornado WarningJAXAtkinson, Bacon, Coffee, Ware12 min
Mar 16, 9:28 AM EDTSevere Thunderstorm WarningJAXClinch, Echols47 min
Mar 16, 9:53 AM EDTSpecial Weather StatementJAXClinch, Ware37 min
Mar 16, 10:25 AM EDTSpecial Weather StatementJAXBrantley, Ware35 min
Mar 16, 10:49 AM EDTTornado WarningJAXBrantley, Camden, Charlton, Ware26 min
Mar 16, 11:04 AM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Charlton, Glynn, Pierce, Wayne41 min
Mar 16, 11:06 AM EDTTornado WarningJAXBrantley, Camden, Glynn24 min
Mar 16, 11:13 AM EDTSevere Thunderstorm WarningJAXCharlton, Clinch, Ware32 min
Mar 16, 11:30 AM EDTSevere Thunderstorm WarningJAXGlynn, Wayne30 min
Mar 16, 11:46 AM EDTSevere Thunderstorm WarningJAXCharlton, Clinch, Ware31 min
Mar 16, 11:57 AM EDTTornado WarningJAXCharlton10 min
Mar 16, 2:49 PM EDTSpecial Weather StatementJAXBrantley, Ware26 min
Mar 16, 3:19 PM EDTSpecial Weather StatementJAXWayne26 min

Nearby

Tornado Warnings in Georgia, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.